Volume 4, pp. 138-157, 1996.

Local and global invariants of linear differential-algebraic equations and their relation

Peter Kunkel and Volker Mehrmann

Abstract

We study local and global invariants of linear differential-algebraic equations with variable coefficients and their relation. In particular, we discuss the connection between different approaches to the analysis of such equations and the associated indices, which are the differentiation index and the strangeness index. This leads to a new proof of an existence and uniqueness theorem as well as to an adequate numerical algorithm for the solution of linear differential-algebraic equations.

Full Text (PDF) [245 KB]

Key words

differential-algebraic equations, invariants, differentiation index, strangeness index, normal form, existence and uniqueness.

AMS subject classifications

34A09.

ETNA articles which cite this article

Vol. 46 (2017), pp. 394-423 Ann-Kristin Baum, Michael Kolmbauer, and Günter Offner: Topological solvability and DAE-index conditions for mass flow controlled pumps in liquid flow networks

< Back